Poisoning drugs, tablets, medicines

Poisoning drugs

Most people, ill, not in a hurry to go to the doctor. The first thing they’re searching for diseases with similar symptoms, independently put a diagnosis and read about treatment. And if the Internet is described the drug, which is today they saw on TV or which praised their neighbor, in his efficiency, they do not doubt. Unfortunately, poisoning with drugs becoming a big problem. In most cases, it develops due to uncontrolled reception by the General public of medicinal products. In this article we have considered the main causes of drug poisoning, its clinical manifestations and methods of rendering first aid.

The causes of poisoning are drugs

Drug poisoning is a frequent medical pathology. In our country it is in most cases triggered by a distrust of doctors and the reluctance to use it. The following are the main reasons for developing poisoning medicines:

  • The drug in the wrong, over-dosage develops as a result of conducting self-treatment, or non-compliance with doctor’s recommendations. Even innocuous at first glance, the tongue, can cause severe poisoning in case of overdose;
  • The use of large doses of medication by children who have found their home. Kids don’t know about the danger of beautiful red pills and can’t take responsibility for their actions. If you live in the house a child, keep all medicines out of reach for him;
  • Suicide with an overdose of drugs is common;
  • Combining drugs with alcohol is a common cause of drug poisoning in adults. Most of the drugs is strictly not combine with alcohol;
  • Taking them incompatible with each other. All combinations of drugs should be discussed with the treating doctor;
  • The use of expired drugs or drugs that were stored at the wrong temperature.

Remember that safe treatment can occur only in case of their appointment by the doctor. In most cases, the physician must individually select the dosage and frequency of reception, to determine the compatibility of different medicines together. In preparing the plan of treatment, the doctor takes into account the individual characteristics of the patient, gender, weight, age, comorbidities.

Clinical signs of drug toxicity

The symptoms of poisoning depend on the pills lekarstvennogo, which the man took. For each medication they are individual. In acute poisoning the patient’s condition deteriorates rapidly during the first hours. The following are the symptoms of poisoning with tablets depending on the group of the drug.

READ  How to take Polisorb in case of poisoning: user manual

Sleeping pills, sedatives, antidepressants, tranquilizers

Members of these drug groups that affect the Central nervous system and the heart, the breath. It with the use of their accounts for the majority of drug-induced suicides.

Acute poisoning is manifested by them of the following symptoms:

  • Breathing problems. Because of the depression of centre of breathing, the person starts to breathe slowly and superficially, he develops respiratory failure. It is accompanied by paleness of skin and mucous membranes;
  • The emergence of General weakness, sleepiness, apathy. First, the patient sleeps soundly, gradually, with the increase of the action of drugs, it is loaded into a deep coma;
  • Violation of the cardiovascular system. The pulse slows, becomes thready, blood pressure falls;
  • Hallucinations and convulsions occur due to damage to the Central nervous system.

Antihistamine (antiallergic) drugs

Antihistamines taken for the relief of allergic attack. In the acute phase, e.g. with angioneurotic edema Quincke person is difficult to control the dose of alcohol consumed drugs. He wanted to drink all the pills that are at hand for faster recovery.

Poisoning with these drugs can lead to death. It is manifested by the following symptoms:

  • The expansion of the pupil. It is big, and weakly responds to changes in lighting.
  • Psychological emotional arousal and anxiety, which quickly turns into confusion, sleepiness and weakness;
  • Hallucinations are visual or auditory in nature.

Painkillers, non-steroidal anti-inflammatory drugs

Dipyrone, Diclofenac, Paracetamol, Aspirin, the inhabitants of many home first aid kits. At the wrong reception pain medications are very dangerous. Medication poisoning them manifested by the following symptoms:

  • The disruption of the digestive system. The patient develops heartburn, epigastric pain, nausea, vomiting, diarrhea;
  • The impairment of consciousness up to deep coma;
  • Convulsions, hallucinations;
  • May develop hypothermia – a critical lowering of the body temperature.

Please note that children under 12 years old is strictly prohibited to take Aspirin (Acetylsalicylic acid). They can develop a deadly complication — Reye’s syndrome.

Heart medication

Heart drugs are a potent class of medications. When they overdose, there is a loss of the respiratory, nervous and cardiovascular systems. In cases of poisoning by drugs, symptoms develop rapidly and death can occur in the first 20-30 minutes.

Symptoms:

  • A sharp decrease or drop in blood pressure (depending on the drug);
  • The occurrence of faults in heart work, rhythm disturbance;
  • Slowing breathing;
  • Headache and General weakness, feeling of anxiety and fear;
  • Disturbance of consciousness, coma;
  • Convulsions.
READ  The temperature at which botulism dies if boiling

First aid in case of drug poisoning

What to do in case of poisoning drugs, in order to avoid disastrous consequences? First and foremost, you should stop panicking and to call an ambulance. While the person is conscious, ask him the dose and the drug name that he was poisoned.

While waiting for SMP, begin to give him first aid. At home you can help him the following manipulations.

Gastric lavage

This is the first that you should do. It can be carried out only if person is conscious and had not disrupted the work of the Central nervous system.

In order to clean the stomach cavity, should gulp drink one liter of plain water a neutral (room temperature). Children will be enough 1-2 cups. The water is then needed to vomit. In order to provoke retching, you should press two fingers on the tongue root.

To repeat lavage several times. If the vomit contain only drinking water – stomach is cleaned.

Please note that to cleanse the digestive cavity does not need to use a solution of potassium permanganate. By itself, it is dangerous to humans and of no benefit. Plain water will suffice.

Receiving drugs from the group of sorbents

Drugs from the group of sorbents should be available in every home medicine Cabinet. These medications can be taken alone when rendering first aid to the poisoned person.

When drug poisoning can use any of the sorbents, but will act faster than those taken in liquid form is a Smectite, Enterosgel, APSCO, POLYSORB. But if you have only Activated charcoal, use them.

At the reception of sorbents is very important to read the instructions dosage. You should also check the date of manufacture of the medicinal product. Expired medication will not help and will only hurt poisoned person.

Drink plenty of liquids

Fluid should be to give the patient a little. Drink in one gulp will cause repeated vomiting.

You can drink both regular and mineral water. As long as it was without gas. You can also drink sweet black tea (not hot).

What to do if the patient has lost consciousness

If a strong poisoning drugs, can occur disturbance of consciousness. If you notice that people no longer respond to your voice or tactile touch, appears to be asleep, suspect a coma.

READ  Liver cleanse activated charcoal at home

Put the patient on a hard flat surface, turn his head to one side. This must be done for the prevention of suffocation own eager tongue or vomit.

Before arrival of physicians from the emergency room to check his breathing and pulse. To find out whether the patient is breathing, putting his hand on his chest. When you inhale it will rise, when breathing out, to fall back.

Pulse check at the carotid artery. She is on the side of the neck and close to the skin. To feel the pulse on it very easily.

In the case of cessation of breathing and heartbeat, immediately start to carry out indirect massage of heart.

Medical care and treatment

Tell the paramedics about the incident, call the drug that had poisoned the patient and the approximate number of taken pills.

Doctors put the patient on a drip, administered the necessary drugs to stabilize breathing and heart activity.

If the patient is unconscious, doctors carried out the cleansing of the stomach through a tube.

When drug poisoning hospitalitynet patients in the intensive care unit. Patients in stable condition undergoing treatment in toxicology.

In case of poisoning by certain medications that shows the introduction of an antidote, for example, if intoxication with Paracetamol helps acetylcysteine.

In severe poisoning shows a hemodialysis – cleansing the blood.

The duration of the treatment and prognosis depend on many factors. The sooner was given first aid, the better chance of a full recovery.

Poisoning by drugs most often occurs through the fault of the same patients. Uncontrolled reception of the medicines, conducting self-treatment and distrust of doctors often lead to serious pathological conditions. When the first signs of drug poisoning should immediately seek medical help. To save the patient’s life can only qualified doctors.